Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 64, NWS Pittsburgh, PA

May 12, 20115 counties in Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at May 12, 2011, 10:35 AM EDT for 5 counties in Ohio. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2011, 10:35 AM EDT (14:35 UTC)
Expired
May 12, 2011, 11:15 AM EDT
In force
40 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Belmont County, OH, Guernsey County, OH, Harrison County, OH, Noble County, OH, Tuscarawas County, OH

The radar

The Pittsburgh radar (KPBZ), 95 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 10:41 AM EDTHAIL 1.75Old Washington, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 2.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1624 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

543 
WUUS51 KPBZ 121435
SVRPBZ
OHC013-059-067-121-157-121515-
/O.NEW.KPBZ.SV.W.0064.110512T1435Z-110512T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1035 AM EDT THU MAY 12 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN NOBLE COUNTY IN EAST CENTRAL OHIO...
  WESTERN BELMONT COUNTY IN EAST CENTRAL OHIO...
  EASTERN GUERNSEY COUNTY IN EAST CENTRAL OHIO...
  SOUTHERN HARRISON COUNTY IN EAST CENTRAL OHIO...
  SOUTH CENTRAL TUSCARAWAS COUNTY IN EAST CENTRAL OHIO...

* UNTIL 1115 AM EDT

* AT 1032 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  OLD WASHINGTON...MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SENECAVILLE...        SALT FORK STATE PARK...
  OLD WASHINGTON...     BIRMINGHAM...         LONDONDERRY...
  FREEPORT...           QUAKER CITY...        CLENDENING...
  PIEDMONT...           BARNESVILLE...        SOMERTON...
  NEW ATHENS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. FLASH FLOODING IS 
ALSO POSSIBLE WITH THESE THUNDERSTORMS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

&&

LAT...LON 4023 8096 3987 8104 3994 8154 4027 8147
TIME...MOT...LOC 1434Z 280DEG 16KT 4007 8139

$$
3 follow-up statements
210 
WWUS51 KPBZ 121443
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1043 AM EDT THU MAY 12 2011

OHC013-059-067-121-157-121515-
/O.CON.KPBZ.SV.W.0064.000000T0000Z-110512T1515Z/
NOBLE OH-BELMONT OH-GUERNSEY OH-HARRISON OH-TUSCARAWAS OH-
1043 AM EDT THU MAY 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT
FOR TUSCARAWAS...HARRISON...GUERNSEY...BELMONT AND NOBLE COUNTIES...

AT 1042 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MIDDLEBOURNE...MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SENECAVILLE...        SALT FORK STATE PARK...
  OLD WASHINGTON...     BIRMINGHAM...         LONDONDERRY...
  FREEPORT...           QUAKER CITY...        PIEDMONT...
  BARNESVILLE...        SOMERTON...           NEW ATHENS...
  MORRISTOWN...

HAIL UP TO 1.75 INCHES IN DIAMETER HAS BEEN REPORTED IN OLD 
WASHINGTON WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

LAT...LON 4023 8096 3987 8104 3994 8154 4027 8147
TIME...MOT...LOC 1443Z 280DEG 16KT 4006 8134

$$
931 
WWUS51 KPBZ 121500
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1100 AM EDT THU MAY 12 2011

OHC067-157-121510-
/O.CAN.KPBZ.SV.W.0064.000000T0000Z-110512T1515Z/
HARRISON OH-TUSCARAWAS OH-
1100 AM EDT THU MAY 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR TUSCARAWAS AND HARRISON
COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR THESE COUNTIES.

LAT...LON 4010 8099 3987 8104 3992 8140 4017 8149
TIME...MOT...LOC 1500Z 280DEG 16KT 4003 8129

$$

OHC013-059-121-121515-
/O.CON.KPBZ.SV.W.0064.000000T0000Z-110512T1515Z/
NOBLE OH-BELMONT OH-GUERNSEY OH-
1100 AM EDT THU MAY 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT
FOR GUERNSEY...BELMONT AND NOBLE COUNTIES...

AT 1055 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MIDDLEBOURNE...MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  QUAKER CITY...        SOMERTON...           MORRISTOWN...
  BETHESDA...           BARNESVILLE...       
  BARKCAMP STATE PARK...

HAIL UP TO 1.75 INCHES IN DIAMETER HAS BEEN REPORTED IN OLD 
WASHINGTON WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

LAT...LON 4010 8099 3987 8104 3992 8140 4017 8149
TIME...MOT...LOC 1500Z 280DEG 16KT 4003 8129

$$
486 
WWUS51 KPBZ 121514
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1114 AM EDT THU MAY 12 2011

OHC013-059-121-121525-
/O.EXP.KPBZ.SV.W.0064.000000T0000Z-110512T1515Z/
NOBLE OH-BELMONT OH-GUERNSEY OH-
1114 AM EDT THU MAY 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR GUERNSEY...BELMONT AND NOBLE
COUNTIES EXPIRES AT 1115 AM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

LAT...LON 4010 8099 3987 8104 3992 8140 4017 8149
TIME...MOT...LOC 1515Z 280DEG 16KT 4002 8120

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 10:32 AM EDT, 3 minutes earlier.

Area forecast discussion, May 12, 10:32 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1032 AM EDT THU MAY 12 2011

.SYNOPSIS...
A WARM FRONT, MOVING VERY SLOWLY EASTWARD THROUGH OHIO, WILL
PROVIDE SCATTERED SHOWERS AND POSSIBLY SEVERE THUNDERSTORMS WITH
HEAVY RAIN INTO TONIGHT. AS THE CENTER OF THE MAIN LOW PRESSURE
SYSTEM COMES SLOWLY EAST FROM NEBRASKA, SHOWERS AND THUNDERSTORMS
WILL BECOME MORE NUMEROUS THIS WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
RECENT RADAR AND SURFACE DATA SHOW SCATTERED THUNDERSTORMS WITH
HEAVY RAIN, HAIL, AND POSSIBLY GUSTY WIND, WILL CONTINUE TO MOVE
SOUTHEASTWARD ACROSS EAST CENTRAL OHIO, NEAR THE WARM FRONT,
MOVING EVER SLOWLY EAST.

RECENT RUC MODEL OUTPUT SHOWS STRONG INSTABILITY AND VERTICAL
SHEAR, SUPPORTING THE SEVERE POTENTIAL OUTLOOKED BY SPC.
INTERACTIONS NEAR WARM FRONT CAN ALSO SYNERGIZE STORMS. LIKEWISE CONCUR
WITH HPC THAT STORMS CAN ALSO PRODUCE HEAVY RAIN AND POSSIBLE
FLOODING, DUE TO STORM SLOW MOVEMENT AND POTENTIAL FOR BACK-
BUILDING. 3-HOUR FLASH FLOOD GUIDANCE IS GENERALLY ABOUT 2 INCHES.

FURTHER EAST OF THE I-79 CORRIDOR, EXPECT LOWER AMOUNTS
OF SURFACE LAYER MOISTURE AND HENCE LESS CHANCE OF THUNDERSTORMS.

TONIGHT...THE RIDGE AXIS WILL SLIDE SLOWLY EASTWARD INTO EASTERN
OHIO WITH SHORT WAVE ENERGY DIVING FROM WESTERN PA INTO NORTHERN
VIRGINIA. MEANWHILE, THE WARM FRONT SHOULD BE STRADDLED NORTH-
SOUTH ACROSS WESTERN PA. WITH THIS IN MIND, BELIEVE BEST CHANCE OF
SHOWERS AND THUNDERSTORMS WILL BE INITIALLY SOUTHEAST OF
PITTSBURGH. A FEW OF THE STORMS INITIALLY COULD BE SEVERE WITH THE
SUPPORT OF FORCING FROM THE SHORT WAVE ALONG THE BOUNDARY. AFTER
06Z, CHANCE POPS CONTINUE ACROSS THE AREA WITH ELEVATED
INSTABILITY (MUCAPE AROUND 1000 J/KG) REMAINING ALONG THE FRONTAL
BOUNDARY. A WARM NIGHT CAN BE EXPECTED WITH LOWS RANGING FROM THE
MID 60S IN EASTERN OHIO TO THE MID 50S ACROSS THE EASTERN RIDGES.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
FORECAST IS CLOSEST TO THE ECMWF THROUGH THIS PERIOD AS AN
UNSETTLED PATTERN CONTINUES ACROSS THE UPPER OHIO VALLEY. THE
UPPER RIDGE WILL SLOWLY MOVE ACROSS THE UPPER OHIO VALLEY INTO THE
MID-ATLANTIC, PLACING THE REGION IN A ZONAL FLOW ON FRIDAY, SHIFTING TO
SOUTHWESTERLY BY SATURDAY. A MID-LEVEL TROUGH WILL DIG INTO THE
OHIO VALLEY WITH A SURFACE LOW PROGGED TO REACH WESTERN PA BY
SATURDAY NIGHT. WITH THIS IN MIND, SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO SATURDAY WITH LIKELY
POPS FORECAST.

TEMPERATURES WILL BE AROUND 10 DEGREES ABOVE NORMAL
WITH AN ENHANCED SOUTHERLY FLOW AHEAD OF THE SURFACE LOW ON
FRIDAY. THE LOW WILL SWEEP A WEAK COLD FRONT ACROSS THE AREA ON
SATURDAY, WITH TEMPERATURES RETURNING CLOSER TO SEASONAL NORMALS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
TROUGH WILL CLOSE OFF INTO AN UPPER LOW IN THE OHIO VALLEY BY
SUNDAY. THIS WILL KEEP AREA IN SOUTHERLY WARM FLOW. SFC LOW WILL
SLOWLY PULL NORTHWARD INTO OH VALLEY WITH WARM FRONT EXTENDING
EASTWARD ACROSS THE AREAS INTO SUNDAY. THIS WILL KEEP UNSETTLED WX
GOING...WITH AFTN HRS SERVICE AS BEST COVERAGE FOR SHOWERS AND
THUNDERSTORMS. UPR LOW WILL LIFT NORTH MONDAY AND WEAKEN AS NEW
UPR LOW DIVES SOUTH TO REPLACE THE PRIOR.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
BASED ON BLEND OF RECENT SURFACE, RADAR, AND SATELLITE DATA COUPLED
WITH NAM MODEL OUTPUT AND GFS LAMP, CONTINUE TO EXPECT MAINLY VFR
TODAY, EXCEPT RESTRICTIONS IN THUNDERSTORMS, MAINLY WEST OF THE
I-79 CORRIDOR. MVFR RESTRICTIONS EXPECTED IN FOG TONIGHT ACROSS
THE UPPER OHIO VALLEY.

HOWEVER, A BAND OF SCATTERED MVFR THUNDERSTORMS OVER NORTHERN OHIO
MAY BRIEFLY AFFECT TAF SITES NEAR KPIT THIS MORNING. EXPECT
ADDITIONAL MVFR THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EARLY
TONIGHT NEAR THE WARM FRONT IN EASTERN OHIO, WHICH MAY ALSO AFFECT
TAF SITES. TODAYS THUNDERSTORMS HAVE SEVERE POTENTIAL DUE TO
POSSIBILITY OF LARGE HAIL AND DAMAGING WIND.

RECENT ECMWF MODEL OUTPUT SHOWS LOW PRESSURE MOVING SLOWLY THROUGH
THE UPPER OHIO VALLEY FRIDAY INTO MONDAY WITH SHOWERS AND
THUNDERSTORMS PRODUCING RESTRICTIONS AT TIMES. NIGHTTIME FOG CAN
ALSO CAUSE RESTRICTIONS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, May 12, 3:47 AM EDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
347 AM EDT THU MAY 12 2011

MDZ001-PAZ007>009-013>016-020>023-029-031-073>076-WVZ001>004-012-
021>023-041-130800-
GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-
BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
347 AM EDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE PRIMARY
THREATS WITH STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. IN
ADDITION, STORMS WILL BE SLOW MOVING WITH TORRENTIAL DOWNPOURS.
THIS MAY LEAD TO A FEW ISOLATED AREAS OF LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ039>041-048>050-057>059-068-069-130800-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-
347 AM EDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE PRIMARY
THREATS WITH STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. IN
ADDITION, STORMS WILL BE SLOW MOVING WITH TORRENTIAL DOWNPOURS.
WITH THE POTENTIAL FOR SEVERAL STORMS TO CROSS THE SAME AREAS,
FLASH FLOODING WILL BE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WOODRUM

In the hours before

Special weather statement, May 12, 7:35 AM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
735 AM EDT THU MAY 12 2011

OHZ039-048-121200-
COSHOCTON OH-TUSCARAWAS OH-
735 AM EDT THU MAY 12 2011

...A STRONG THUNDERSTORM WILL AFFECT COSHOCTON AND WEST CENTRAL
TUSCARAWAS COUNTIES...

AT 733 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
BLISSFIELD...MOVING SOUTHEAST AT 25 MPH.

THIS STORM WILL PRODUCE HAIL UP TO DIME SIZE. VERY HEAVY RAIN WILL
FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.  EXPECT INTENSE
LIGHTNING FROM THIS STORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4046 8202 4045 8167 4055 8166 4055 8165
      4040 8161 4035 8162 4022 8162 4021 8167
      4015 8167 4017 8202 4039 8204
Local storm report, May 12, 8:40 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
840 AM EDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 AM     HAIL             BAKERSVILLE             40.36N  81.65W
05/12/2011  E1.00 INCH       COSHOCTON          OH   PUBLIC

            EVENT OCCURRED BETWEEN 812 AM 05 12 2011 AND 827 AM 05
            12 2011

&&

EVENT NUMBER PBZ1100710

JP
Special weather statement, May 12, 9:32 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
932 AM EDT THU MAY 12 2011

OHZ039-058-068-121430-
GUERNSEY OH-NOBLE OH-TUSCARAWAS OH-
932 AM EDT THU MAY 12 2011

...THUNDERSTORMS WITH HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
NOBLE...GUERNSEY AND TUSCARAWAS...

AT 928 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 3
MILES SOUTHWEST OF STRASBURG TO 2 MILES NORTHEAST OF CAMBRIDGE...
MOVING SOUTHEAST AT 15 MPH.

THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED
WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE REDUCED.
ADDITIONAL RAINFALL ACCUMULATIONS OF ONE TO TWO INCHES OF RAIN ARE
POSSIBLE.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  STRASBURG...          STONE CREEK...        NEWCOMERSTOWN...
  KIMBOLTON...          CAMBRIDGE...          BYESVILLE...
  DOVER...              SALT FORK STATE PARK...
  NEW PHILADELPHIA...   SENECAVILLE...        OLD WASHINGTON...
  GILMORE...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

&&

LAT...LON 4064 8162 4065 8156 4039 8131 4017 8133
      4016 8130 3972 8132 4003 8162 4036 8160
      4036 8163
Special weather statement, May 12, 10:26 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1026 AM EDT THU MAY 12 2011

OHZ039-058-068-121600-
TUSCARAWAS-GUERNSEY-NOBLE-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CAMBRIDGE...CALDWELL
1026 AM EDT THU MAY 12 2011

...THUNDERSTORMS WITH HEAVY RAIN AND SMALL HAIL...

AT 1025 AM...SCATTERED THUNDERSTORMS WERE OVER TUSCARAWAS AND
GUERNSEY COUNTIES...MOVING SOUTHEAST AT 20 MPH. ADDITIONAL
THUNDERSTORMS CONTINUE TO GENERATE AND MOVE SLOWLY TO THE
SOUTHEAST...POTENTIALLY AFFECTING NOBLE COUNTY. HEAVY RAIN AND
HAIL UP TO THE SIZE OF PENNIES CAN BE EXPECTED WITH THESE STORMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND. RAINFALL ACCUMULATIONS COULD BE ONE
TO TWO INCHES PER HOUR.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:35 AM EDTSpecial Weather StatementPBZCoshocton25 min
May 12, 8:08 AM EDTSevere Thunderstorm WarningPBZCoshocton, Tuscarawas37 min
May 12, 8:47 AM EDTSevere Thunderstorm WarningPBZCoshocton, Guernsey, Harrison, Tuscarawas43 min
May 12, 9:32 AM EDTSpecial Weather StatementPBZGuernsey, Tuscarawas58 min
May 12, 5:02 PM EDTSpecial Weather StatementPBZTuscarawas43 min
May 12, 5:04 PM EDTSpecial Weather StatementPBZTuscarawas41 min
May 12, 5:28 PM EDTSpecial Weather StatementPBZColumbiana32 min
May 12, 6:11 PM EDTAreal Flood WarningPBZCarroll5 hr
May 12, 6:42 PM EDTSevere Thunderstorm WarningPBZJefferson48 min
May 12, 6:47 PM EDTSpecial Weather StatementPBZTuscarawas28 min
May 12, 6:53 PM EDTAreal Flood WarningPBZCarroll, Columbiana, Jefferson5 hr
May 12, 7:30 PM EDTSpecial Weather StatementPBZHarrison, Jefferson60 min
May 12, 7:48 PM EDTSpecial Weather StatementPBZHarrison57 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.